How do you Avoid Hepatitis Drug Overdose?

Hepatitis Drug Overdose Can Be Lethal

Hepatitis is indeed a very challenging situation.  Hepatitis is a type of liver disease that causes inflammation in the liver. Inflammatory cells cause inflammation and affect the performance of the liver and tissue. Patients with hepatitis may experience malaise, discoloration of skin and poor appetite. It is a transferable disease. There are many people in the world who are now suffering from this type of liver disease.

The high number of individuals affected by hepatitis has triggered medical institutions to develop potent yet powerful hepatitis medications.

Due to modernization, medications to cure hepatitis have been formulated. Thanks to the continuous advancement in the medical field, treating hepatitis is now attainable. One effective way to treat hepatitis is through taking medications, which can increase the ability of patients to lessen the pain caused by hepatitis or to eventually treat the disease. Medications and drugs for addressing hepatitis are considered byproducts of advancement in clinical research. Medical consultation is very important so that you’ll know suitable medications and the appropriate dosage of hepatitis drugs that you need to take over a certain period of time. A hepatitis patient also needs to know their drugs well in that they can avoid drug abuse or drug overdose.

Overview about Drug Overdose

Treating hepatitis is attainable through proper medication intake. However, there are instances when patients go for drug abuse by intake of Hepatitis medications in a dose that is way above the normal level. Hepatitis drug overdose can be either intentional or accidental in nature. Whether it’s an accidental overdose or intentional drug overdose, it can cause harm to the patient’s condition.

It is important that patients understand well possible risks that drug overdose can cause. Drug overdose usually takes place when the patient takes medications or drugs more than to the prescribed and recommended dosage of medication. A drug overdose may result to poisoning and death.

Hepatitis medications were made to prolong the life of patients, but if you overdose, your chance of living longer than average becomes slimmer. That’s one reason why you should take the appropriate dosage hepatitis medications and you need to follow the prescription of your doctor in order to avoid Hepatitis drug overdose.

Symptoms of Hepatitis Drug Overdose

Accidental or intentional hepatitis drug overdose comes with signs and symptoms. A patient who took medications in amounts higher than prescribed may experience some signs and symptoms of hepatitis drug overdose. These are listed below:

  • Breathing problem
  • Coma
  • Internal bleeding
  • Dizziness
  • Seizures
  • Abdominal Pain
  • Nausea
  • Hallucinations
  • Confusion
  • Loss of Balance
  • Diarrhea
  • Disturbed vision
  • Pulse changes

Heed the Recommended Hepatitis Medication Dosage

In order to ensure the efficiency of hepatitis drugs that you’ll be taking, you need to consume it in appropriate dosage. For obvious reasons, medications were made to help patients to get well. It is important that you take medications with proper dosage to avoid negative results of drug overdose.  Doctors, together with the family of patients and the patient itself, must work hand in hand in order to avoid drug overdose.  Tips on how to avoid drug overdose are listed below:

  • You need to follow prescriptions and recommendations of your doctor. Follow the directions and appropriate dosage which is located in the label of your hepatitis medication. You must read and understand well the label of the medicine that you will take.
  • The reader should be aware about the active ingredients that he or she consumes. Active ingredients of your medicine are usually located in the Drug Facts label of the medication.  You can consult your doctor so that you will know if all of these active ingredients are safe and suitable for your health and body.
  • Maintain constant communication with your pharmacist, doctor and nurse so that you can educate yourself about medicines that you’re prescribed.
  • You need to know all the details about your medicine, dosage that you need to take daily and know the suitable time of medication intake.

Overdose of drug and medication can cause death of the hepatitis patient. Liver disease sufferers need to take medication according to the standards established by their doctor. Doctors, patients, and family members have important roles in terms of preventing drug or medication overdose.  Physicians often educate the patient and his family about the suitable dosage of the medication in order to avoid possible risks of medication drug abuse or drug overdose. Information dissemination about possible risks of drug abuse is very important in that regard.


McGregor AH, More LJ, Simpson KJ, Harrison DJ. Liver death and regeneration in paracetamol toxicity. Hum Exp Toxicol. 2003 Apr;22(4):221-7.

Fontana RJ. Acute liver failure due to drugs. Semin Liver Dis. 2008 May;28(2):175-87.

Continue Reading